Michigan, 2012

Lake-Effect Snow and Winter Weather in Michigan, November 25 to 26, 2012

November 25 to 26, 2012 · NWS MQT · 4 events in 4 counties and zones

Cold Arctic air moving across Lake Superior generated moderate to heavy lake effect snow over portions of west and north central Upper Michigan on the 25th and 26th.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MQT wrote it up.

Cold Arctic air moving across Lake Superior generated moderate to heavy lake effect snow over portions of west and north central Upper Michigan on the 25th and 26th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before the first event at Nov 25, 12:43 PM EST, 17 minutes earlier.

Area forecast discussion, Nov 25, 12:43 PM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
1243 PM EST SUN NOV 25 2012

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 509 AM EST SUN NOV 25 2012

ACTIVE FORECAST IN STORE AS THIS ALREADY COLD AIRMASS GETS COLDER IN
WAKE OF COLD FRONT MOVING THROUGH TODAY. RESULT IS LK EFFECT SNOW
BECOMING FORECAST FOCUS BY LATE TODAY AND THROUGH TONIGHT.

CURRENTLY ARE SEEING THE LIGHT SNOW ASSOCIATED WITH CLIPPER SYSTEM
QUICKLY EXITING ACROSS EASTERN CWA. WILL BE GONE BY DAYBREAK. TOTAL
SNOW WITH THE SYSTEM PROBABLY END UP IN THE 1 TO 2 INCH RANGE.

NOT MUCH ON RADAR IN WAKE OF THE SYSTEM SNOW BUT THAT WILL CHANGE AS
COLD FRONT CURRENTLY OVER WESTERN LK SUPERIOR WORKS THROUGH BY
AFTN. AS COLDER AIR ARRIVES...FORECAST SOUNDINGS OVER WESTERN TIER
OF UPR MICHIGAN INDICATE MOISTURE UP TO 8KFT WITH INVERSION HEIGHTS
AROUND 5KFT. UNIDIRECTIONAL WNW BLYR FLOW 15-25 KTS SUGGESTS LONGER
RESIDENCE TIME OF PARCELS OVER THE LAKE AND GOOD ORGANIZATION OF LK
EFFECT BY LATE AFTN. WNW DIRECTION FAVORS HIGHER TERRAIN OF WEST CWA
FOR AT LEAST LGT SNOW ACCUMS AFT 18Z. CONVERGENCE A BIT STRONGER
OVER SOUTHEAST LK SUPERIOR INTO FAR NORTHEAST CWA AFT 21Z JUST IN
WAKE OF THE COLD FRONT.

HAVE GOOD CONFIDENCE IN HIGHER RESOULTION MODELS DEPICTION AS
NAM/GFS/GEM-REGIONAL ALL IN GOOD AGREEMENT WITH OVERALL FORECAST OF
SHORTWAVES COMING THROUGH TODAY AND ASSOCIATED MSLP FORECAST THROUGH
TONIGHT. BLEND OF HIGHER RESOLUTION MODELS SUPPORT PATTERN RECOGNITION
THAT A COULPLE MAIN AREAS OF CONVERGENCE SET UP TONIGHT DUE TO LAND
BREEZE OVR UPR MICHIGAN AND WNW WINDS OVER LK SUPERIOR. FIRST AREA OF
ENHANCED SNOW SHOWERS IS EXPECTED OVER HIGHER TERRAIN OF GOGEBIC
THROUGH NORTHERN HOUGHTON COUNTY WITH OTHER OVER NORTHERN PORTIONS OF
ALGER INTO NORTHERN LUCE COUNTY. INVERSION HEIGHTS TONIGHT WITH LK
EFFECT NEVER PUSH MUCH ABOVE 5KFT...THOUGH THEY ARE A BIT HIGHER OVER
EASTERN LK SUPERIOR WITH LONGER OVER-WATER TRAJECTORIES. MAIN BONUS
THAT THIS EVENT HAS GOING FOR IT IS THAT ENTIRE LK EFFECT CONVECTIVE
LAYER IS WITHIN THE DENDRITIC GROWTH ZONE /DGZ/...SO SNOW TO WATER
RATIOS SHOULD EASILY PUSH TOWARD OR EVEN PAST 20:1. EXPECT SOLID
FLUFFY ADVY SNOW AMOUNTS IN AREAS WHERE CONVERGENCE IS MAXIMIZED
TONIGHT WITH 4-8 INCH AMOUNTS IN 12 HRS LOOKING PRETTY LIKELY. REALLY
FLUFFY STUFF THOUGH AND SINCE WINDS ARE NOT TOO STRONG...IMPACT WILL
NOT BE AS HIGH AS COULD SEE OTHERWISE.

LK EFFECT WILL CONTINUE INTO MONDAY AND SHOULD BECOME MORE AMPLIFIED
AS SFC TROUGH OVER LK SUPERIOR DROPS INTO NORTHERN CWA. THIS IS
ESPECIALLY TRUE OVER PORTIONS OF ALGER AND NORTHERN SCHOOLCRAFT
COUNTY. HEADLINE MANAGEMENT KIND OF TRICKY THERE...BUT SINCE
POTENTIAL IS THERE FOR HEAVY LK EFFECT LATE TONIGHT INTO MONDAY...WE
DECIDED TO GO WITH LONGER DURATION LK EFFECT SNOW WARNING. LONG TERM
DISCUSSION HAS MORE OF DETAILS FOR THE MONDAY PORTION OF THE EVENT.

AWAY FROM LK SUPERIOR MAINLY CLOUDY SKIES DOMINATE BOTH TODAY AND
TONIGHT...THOUGH THERE WILL NOT BE MUCH IN WAY OF SNOW. NO
SIGNIFICANT CHANGES TO TEMP FORECAST WITH ISOLD AREAS IN FAR SW CWA
LATE TONIGHT SEEING POTENTIAL FOR SINGLE DIGIT READINGS WITH ANY
PARTIAL CLEARING OUTSIDE OF THE LK EFFECT SNOW SHOWERS.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 509 AM EST SUN NOV 25 2012

NOT MUCH CHANGE FROM THE PREVIOUS SHIFT...THE MAIN FOCUS IN THE LONG
TERM REVOLVES AROUND THE CHANCE FOR SIGNIFICANT LAKE EFFECT SNOW
ACCUMULATION EAST NEAR LAKE SUPERIOR ON MONDAY. EXACT LOCATIONS OF
THIS POTENTIAL ARE STILL UNCERTAIN...THOUGH THE MAIN THREAT APPEARS
TO BE IN ALGER COUNTY FROM MUNISING TO GRAND MARAIS AND SOUTH INTO
NORTHERN SCHOOLCRAFT COUNTY. ANOTHER ROUND OF LIGHT SNOW VERY
SIMILAR TO TONIGHTS SYSTEM WILL MOVE THROUGH THE AREA TUESDAY NIGHT.
MILDER PATTERN CHANGES WILL THEN BE IN THE MAKING TOWARD THE END OF
THE WEEK.

AT THE START OF THE PERIOD 12Z MON NORTHWEST WINDS AND COOL TEMPS
SUN NIGHT WILL LEAD TO ONGOING LES EARLY MON. THE LES WILL INTENSIFY
ON MON AS A MID LEVEL SHORTWAVE JUST UPSTREAM OF THE CWA AT 12Z MON
MOVES OVER AND USHERS IN COLDER AIR. A SFC TROUGH EXTENDING FROM THE
E WILL STICK OVER ESPECIALLY ERN LAKE SUPERIOR THROUGH MUCH OF MON.
INVERSION HEIGHTS WILL INCREASE FROM AROUND 7KFT /INVERSION TOP
TEMPS AROUND 17C/ OVER ERN LAKE SUPERIOR. COLDEST AIR AND HIGHEST
INVERSION TOP HEIGHT OF AROUND 10KFT /INVERSION TOP TEMPS AROUND
-22C/ MOVES INTO ERN LAKE SUPERIOR AROUND 21Z MON. OVER FAR WRN LAKE
SUPERIOR...CLOSER TO SFC HIGH PRESSURE...THE AIRMASS WILL BE DRIER
WITH MUCH LOWER WITH THE BEST CONDITIONS PRIOR TO 18Z MON. LOOKS
LIKE THE KEWEENAW WILL STILL SEE SOME NASTY CONDITIONS PEAKING
AROUND 18Z. GIVEN THE COLD TEMPS...THE DGZ WILL BE FIRMLY PLANTED IN
THE MOIST CONVECTIVE LAYER HELPING BOOST SNOW TO LIQUID RATIOS. FOR
THE MOST PART BL WINDS WILL BE UNIDIRECTIONAL AND FAIRLY LIGHT OUT
OF THE NW. WITH THIS WIND DIRECTION...IT APPEARS ERN ALGER...NRN
SCHOOLCRAFT AND LUCE COUNTIES WILL GET HIT THE HARDEST. WITH THE
SHORTWAVE MOVING THROUGH...WINDS DIRECTIONS SHOULD WAVER THROUGH THE
DAY...SO THE RESULTING MORE DOMINANT LES BAND SHOULD MOVE UP AND
DOWN THE COASTS OF ALGER AND LUCE COUNTIES. CURRENT THINKING IS THAT
SNOW AMOUNTS WILL BE IN THE 8-12 INCH RANGE OVER THE AFOREMENTIONED
HEAVIEST SNOWFALL AREAS IN THE ERN CWA. FOR THIS REASON...A LAKE
EFFECT SNOW WARNING WAS ISSUED FOR ALGER AND NRN SCHOOLCRAFT
COUNTIES...AND LES ADVISORIES WERE ISSUES FOR WRN ZONES AND LUCE
COUNTY.

DRY AIR ADVECTION FROM THE SOUTHWEST IN THE LOW LEVELS...AND 800MB
WAA TUE NIGHT WILL BEGIN TO ERODE LES FROM WEST TO EAST ACROSS THE
CWA. INVERSION HEIGHTS WILL ALSO CRASH FROM AROUND 9KFT 00Z TUESDAY
TO <5KFT BY 09Z TUESDAY. MEANWHILE WINDS WILL BEGIN BACKING AND
SHOULD PUSH REMAINING LES OFFSHORE...WITH LITTLE ACTIVITY REMAINING
BY TUESDAY MORNING.

TUESDAY THROUGH WEDNESDAY...ANOTHER SHORTWAVE TROUGH DIGGING ESE OUT
OF CANADA WILL IMPACT THE CWA BY TUESDAY AFTERNOON AND BRING A ROUND
OF LIGHT SNOW TO MAINLY THE NORTHERN CWA. THE BEST UPPER LEVEL PV
ANOMALY AND MID-LEVEL Q-VECTOR DIVERGENCE ARE PROGGED TO MOVE
THROUGH TUESDAY AFTERNOON AND EVENING. THE LEFT EXIT OF A 120KT NW
TO SE ORIENTED UPPER JET WILL BE TRACKING ACROSS CENTRAL WI...SO
BEST FEATURES DO NOT QUITE LINE UP. THE LOWEST LEVELS WILL BE DRY
ENOUGH TO THE SOUTH TO PREVENT INITIAL PRECIP FROM REACHING THE
GROUND. MAKE FEW CHANGES TO THE PREVIOUS FORECAST. THE TROUGH AXIS
WILL THEN PASS THROUGH THE CWA BY 12Z WEDNESDAY AND USHER IN
ANOTHER...YET SHORT-LIVED AND WEAKER...LES EVENT. INVERSION HEIGHTS
COLLAPSE QUITE QUICKLY TO ABOUT 4KFT BY WEDNESDAY AFTERNOON...AND
THE AIR BEHIND THIS SYSTEM IS CONSIDERABLY DRY THROUGHOUT THE
COLUMN. THEREFORE...EXPECTATION IS THAT THERE WILL BE A QUICK LES
EVENT WEDNESDAY MORNING INTO EARLY AFTERNOON FOR THE NW
SNOWBELTS...MAINLY ACROSS THE KEWEENAW PENINSULA AND EAST OF
MUNISING WHERE MOISTURE IS MORE ABUNDANT.

WEDNESDAY NIGHT THROUGH SATURDAY...THE PATTERN TURNS QUIET FOR MUCH
OF THE UPPER GREAT LAKES FOR THE SECOND HALF OF THE WEEK. OTHER THAN
SOME LIGHT LES POSSIBLE EAST NEAR LAKE SUPERIOR ON THURSDAY
NIGHT...NO REAL SIGNIFICANT PRECIP CHANCES PRESENT THEMSELVES AS THE
MAIN ENERGY REMAINS SOUTH OF THE CWA WITH AN UPPER LEVEL DISTURBANCE
MOVING ACROSS THE MID MISSISSIPPI VALLEY ON FRIDAY. THOUGH ON THE
EDGE OF THE FORECAST PERIOD...A STRONG RIDGE WITHIN PACIFIC FLOW
LOOKS TO BRING WELL-ABOVE AVERAGE TEMPS TO BEGIN DECEMBER.
&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1242 PM EST SUN NOV 25 2012

MAINLY MVFR CIGS ARE EXPECTED TO PREVAIL THROUGH THE FORECAST PERIOD.
ARRIVAL OF COLDER AIR WILL GENERATE MORE LAKE EFFECT -SHSN THIS
AFTERNOON AND EVENING AT KIWD AND ESPECIALLY AT KCMX WHERE THE
EXPECTED W WIND WILL UPSLOPE. ON THE OTHER HAND...VFR VSBY SHOULD
CONTINUE AT KSAW WITH DOWNSLOPE WIND COMPONENT. AS INCREASINGLY
COLDER AIR MOVES INTO THE UPPER LAKES...LAKE EFFECT -SHSN SHOULD
BECOME HEAVIER AT KIWD AND KCMX LATE AFTN THROUGH TONIGHT WITH IFR
VIS EXPECTED.

&&

.MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 509 AM EST SUN NOV 25 2012
EXPECT NW WINDS TO 30 KTS LATER TODAY AND TONIGHT IN WAKE OF A COLD
FRONT WORKING THROUGH THE AREA. POTENTIAL FOR GALE GUSTS TO 35 KTS
TONIGHT OVER NORTHERN AND EASTERN PORTIONS OF LK SUPERIOR. WINDS
DIMINISH BY MONDAY NIGHT THEN INCREASE OUT OF THE SOUTHWEST FOR
TUESDAY OUT AHEAD OF ANOTHER COLD FRONT. EXPECT ANOTHER BOUT OF
NORTHWEST WINDS TO 30 KTS IN WAKE OF THAT COLD FRONT TUESDAY NIGHT
INTO WEDNESDAY. HIGH PRESSURE BECOMES MAIN SFC FEATURE BY LATE THIS
WEEK RESULTING IN WINDS DROPPING BLO 25 KTS.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
  LAKE EFFECT SNOW WARNING FROM 5 PM THIS AFTERNOON TO 10 PM EST
     MONDAY FOR MIZ006-085.

  LAKE EFFECT SNOW ADVISORY FROM 5 PM THIS AFTERNOON TO 10 PM EST
     MONDAY FOR MIZ007.

  LAKE EFFECT SNOW ADVISORY FROM 5 PM EST /4 PM CST/ THIS
     AFTERNOON TO 10 AM EST /9 AM CST/ MONDAY FOR MIZ002-003-009.

LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

SHORT TERM...JLA
LONG TERM...TITUS
AVIATION...JLB
MARINE...JLA
Hazardous weather outlook, Nov 25, 4:44 AM EST, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
444 AM EST SUN NOV 25 2012

MIZ002-003-006-007-009-085-261000-
ONTONAGON-NORTHERN HOUGHTON-ALGER-LUCE-GOGEBIC-
NORTHERN SCHOOLCRAFT-
444 AM EST SUN NOV 25 2012 /344 AM CST SUN NOV 25 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SEVERAL INCHES OF LAKE EFFECT SNOW IS POSSIBLE LATE THIS AFTERNOON
INTO MONDAY. SEE THE LATEST WINTER WEATHER MESSAGE OR WEATHER.GOV/MQT
FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SEVERAL INCHES OF LAKE EFFECT SNOW IS POSSIBLE LATE THIS AFTERNOON
INTO MONDAY. SEE THE LATEST WINTER WEATHER MESSAGE OR WEATHER.GOV/MQT
FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL REPORTS WOULD BE APPRECIATED.

MIZ001-004-005-010>014-084-261000-
KEWEENAW-BARAGA-MARQUETTE-IRON-DICKINSON-MENOMINEE-DELTA-
SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON-
444 AM EST SUN NOV 25 2012 /344 AM CST SUN NOV 25 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LSZ162-240>251-263>267-261000-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
444 AM EST SUN NOV 25 2012 /344 AM CST SUN NOV 25 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

A FEW NORTHWEST GALE FORCE GUSTS UP TO 35 KNOTS ARE POSSIBLE TONIGHT
OVER NORTHERN AND EASTERN LAKE SUPERIOR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-261000-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
444 AM EST SUN NOV 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

TITUS

In the hours before

Local storm report, Nov 25, 9:01 AM EST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
901 AM EST SUN NOV 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 AM     SNOW             MENOMINEE               45.12N 87.62W
11/25/2012  M2.8 INCH        MENOMINEE          MI   TRAINED SPOTTER

            SNOWFALL SINCE THE EVENING OF 11/24.

&&

KLUBER
Local storm report, Nov 25, 9:10 AM EST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MARQUETTE MI
910 AM EST SUN NOV 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             1 E COPPER HARBOR       47.47N 87.87W
11/24/2012  M5.9 INCH        KEWEENAW           MI   CO-OP OBSERVER

            DELAYED REPORT. STORM TOTAL SNOWFALL SINCE THE EVENING OF
            11/22. 3.2 INCHES FROM THE EVENING OF 11/22 THROUGH 0800
            EST ON 11/23. CONSIDERABLE BLOWING SNOW WITH NEARBY ASOS
            REPORTING GREATER THAN 40 KNOTS GUSTS.

&&

KLUBER
Local storm report, Nov 25, 9:18 AM EST, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
918 AM EST SUN NOV 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     SNOW             5 N DAGGETT             45.53N 87.60W
11/25/2012  M2.7 INCH        MENOMINEE          MI   COCORAHS

            24 HOUR TOTAL. 0.16 INCHES LIQUID EQUIVALENT.

&&

KLUBER
Local storm report, Nov 25, 9:28 AM EST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
928 AM EST SUN NOV 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 AM     SNOW             3 E IRON MOUNTAIN       45.83N 88.00W
11/25/2012  E2.0 INCH        DICKINSON          MI   PUBLIC

            SNOWFALL SINCE LAST EVENING.

&&

KLUBER
Local storm report, Nov 25, 10:11 AM EST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1011 AM EST SUN NOV 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             3 S IRON RIVER          46.06N 88.63W
11/25/2012  M2.0 INCH        IRON               MI   CO-OP OBSERVER

            SNOWFALL SINCE LAST EVENING. 0.13 INCHES OF LIQUID
            EQUIVALENT.

&&

KLUBER
Local storm report, Nov 25, 12:00 PM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MARQUETTE MI
1200 PM EST SUN NOV 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             3 S IRON RIVER          46.06N 88.63W
11/25/2012  M2.0 INCH        IRON               MI   CO-OP OBSERVER

            SNOWFALL SINCE LAST EVENING. 0.13 INCHES OF LIQUID
            EQUIVALENT.

0730 AM     SNOW             5 N DAGGETT             45.53N 87.60W
11/25/2012  M2.7 INCH        MENOMINEE          MI   COCORAHS

            24 HOUR TOTAL. 0.16 INCHES LIQUID EQUIVALENT.

0800 AM     SNOW             2 SSE NORWAY            45.78N 87.90W
11/25/2012  M2.1 INCH        DICKINSON          MI   CO-OP OBSERVER

            12 HOUR TOTAL. 0.14 INCHES OF LIQUID.

0800 AM     SNOW             2 WNW IRONWOOD          46.47N 90.19W
11/25/2012  M2.1 INCH        GOGEBIC            MI   CO-OP OBSERVER

            APPROXIMATELY A 12 HOUR TOTAL. 0.13 INCHES OF LIQUID
            EQUIVALENT.

0858 AM     SNOW             MENOMINEE               45.12N 87.62W
11/25/2012  M2.8 INCH        MENOMINEE          MI   TRAINED SPOTTER

            SNOWFALL SINCE THE EVENING OF 11/24.

0926 AM     SNOW             3 E IRON MOUNTAIN       45.83N 88.00W
11/25/2012  E2.0 INCH        DICKINSON          MI   PUBLIC

            SNOWFALL SINCE LAST EVENING.

&&

KLUBER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 winter weather, 1 lake-effect snow. Local standard time, as filed.

Winter Weather, Northern Houghton

When
November 25, 1:00 PM EST to November 26, 8:00 AM EST
Where
Northern Houghton forecast zone
Reported by
COOP Observer
Coordinates
46.992, -88.652 (the zone’s center; the record gives no point)

The observer near Winona measured 7.5 inches of snow in less than 24 hours.

Winter Weather, Northern Schoolcraft

When
November 25, 3:00 PM EST to November 26, 6:00 PM EST
Where
Northern Schoolcraft forecast zone
Reported by
Mesonet
Coordinates
46.043, -86.177 (the zone’s center; the record gives no point)

An estimated four to eight inches of snow fell over northern Schoolcraft County in approximately 24 hours.

Winter Weather, Gogebic

When
November 25, 2:00 PM CST to November 26, 1:00 PM CST
Where
Gogebic forecast zone
Reported by
Trained Spotter
Coordinates
46.496, -89.796 (the zone’s center; the record gives no point)

Spotters from Bessemer to Wakefield measured seven to nine inches of snow in 24 hours.

Lake-Effect Snow, Alger

When
November 25, 4:00 PM EST to November 26, 6:00 PM EST
Where
Alger forecast zone
Reported by
Trained Spotter
Coordinates
46.451, -86.548 (the zone’s center; the record gives no point)

A spotter near Munising measured nearly 12 inches of snow in approximately 24 hours.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Lake-Effect Snow
Heavy snow in bands downwind of a large lake as cold air crosses warmer water.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2012Every state in 2012This day in weather historyWarnings in Michigan, November 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 415737, 415735, 415736, 415734.